Feeling Like #$@&%*!

Believe me, I feel like SHIT!


For those of you who know me, I don’t swear….much.  In fact, it’s only been in the last few years that I even swear at all.  This has been the base of much teasing for me.

As a teen, as my volleyball teammates would use the full out “S” word or “D” word after missing a serve, I would really strongly say things like “bananas!”  My partner teacher for 16 years, feels proud that she has encouraged and trained me to open up to the use of the vulgar vernacular now and then when there are no other words that really capture the sentiment.
So, I am going to just say it; I feel like SHIT!  I have not felt this bad since I had viral meningitis (I’m not as bad as that time in the emergency room, but man, it’s reminding me of it). Since the purpose of this blog is for me to record my true journey (for healing through the writing and remembering where I’ve been) and to possibly help others who are dealing with Fibromyalgia, I’ve decided to write this (as I can today because doing anything and nothing are both really difficult right now).

An Overconfident and Rash Decision


Last Monday, I spent the night at my daughter’s house.  It’s a treat to have a “girls night” and then hang out at her house the next day.  However, I realized Tuesday morning that I had forgotten to bring/take my Cymbalta pill that I’ve been on since December 7th, 2019 for a total of six months.  (As explained in my post Leave No Stone Unturned, I had gone from 30mg to 60mg back to 30mg.)

On the 18th of this month, I went for my pain medication checkup.  My doctor and I had planned on taking me fully off Cymbalta at that time.  At my last, pain psychologist appointment, my doctor said that I’d probably go to zero from 30mg since it’s the lowest dose anyhow. (I’ve since learned that that’s not quite true. 15 mg is the lowest commercial dose available.) Then, she said they’d want me to give it a month or two to see how I’m doing without it.  My thinking was that by going off Cymbalta I could then see how I am doing without the brain-altering drugs and from there, see if I would be able to manage the fibro symptoms without it.

So, this past Tuesday, I thought, Why not just stop now?  Then, when I go on the 18th, I can let my doctors know-how I’m doing. I was feeling fully confident that I’d be doing pretty well because the 10-week Chronic Pain Program had taught me a lot of ways to manage the pain.

A Reminder That I’m Not Fully In Control



Thursday night, after a wonderful day of hiking and photography with my daughter and 13 teens in the woods, I was beyond worn out.  I wasn’t sure I could drive myself home.  I felt weak, dizzy, and a bit nauseous.  I could feel a headache coming on. I scolded myself for leaving my water bottle in the car rather than have it on the seven-hour trip, figuring that dehydration was the culprit. (I did eat many grapes and had some applesauce, so I wasn’t crazy dehydrated.) By the time I got home, I couldn’t bring myself to drink water or eat anything.  I did take some Bayer Back and Body with some water, though and was in bed by 6pm.  As the evening wore on, I got worse.  I couldn’t even listen to soothing music or my book without being bothered.  Finally, I did fall asleep and felt relatively okay the next morning.

These are withdrawal side-effects from Cymbalta.
I have every one of these (except the brain-zaps).


Yesterday, feeling the edge of what I had the night before, I canceled my appointment in the morning and then had to sit out on the kayak trip I had been looking forward to with the Outdoor Adventure group of women called the Wander Women with whom I had just recently begun to connect (see my blog post Sleep, Fog, and Vampires).  However, by afternoon, I could go swimming and felt pretty good doing it.  I swam and worked on the beach from 1-5pm.  Still feeling good, I went up for a shower because Kel and I had tickets to see the Mark Lavengood Band: Bluegrass Bonanza at The Dogwood: Center for Performing Arts because I will be writing an article for our local NewaygoCountyExploring online magazine

I Want Off This Ride!


The first set, I was totally into the music and even would have liked to dance.  During intermission, I went and interviewed Mark (very talented musician from Grand Rapids).  But, when I sat down and the first song of the second set started, I felt a wave of ill-ease wash over me.  I knew it was the start of what I had the night before.

Last night wasn’t good-fitful sleep and up by 4am. But this morning, man oh man!  I feel like I’ve just gotten off the Whirl-A-Twirl ride that also included a Sock-O-Matic machine in the car that I was riding in. And this morning, it’s ramping up rather than going away.

One of my major fears for even starting a med like Cymbalta were all the stories of withdrawal symptoms.  One friend had told me about her mom’s experience after taking it for two years.  The withdrawal ended up being so bad (horrible brain shocks, etc) that she gave up and went back on it.

Not So Cocky Now, Am I?


So, today, my decision is to push on.  I sure do hope these warnings I have read in online articles about the side effects from Cymbalta withdrawal can take weeks or even months to get back to my “normal” self are not correct.  I do have Cymbalta pills I could take, but I’m five days without and just don’t want to start over.  I’m currently sitting on the deck, in the shade, wet cool rag on my head.  The light breeze and lake view are helping me feel some better.


My husband, son, and four-year-old grand-daughter are taking care of me like an invalid.  I sure hope I’m up to going swimming this afternoon.  Tomorrow, we have family coming over for lake fun.  Monday or Tuesday, I’m hanging out with someone I only ever get to see every few years (she’s in Michigan visiting from Arizona). I haven’t been able to go to my yoga class since Wednesday. This is F#$@ed-up! (While I use that word verbally now and then, I still don’t feel comfortable writing it out.)

My VOW: I am going to do every OTHER thing rather than EVER be on meds like this again!

Article on Easing Cymbalta Withdrawal Symptoms: https://www.25doctors.com/cymbalta-withdrawal

Have you ever been on any of the three FDA-approved Fibromyalgia prescription medications?  What has been your experience?

Thank you for visiting my blog today. 
I am committing to posting once a week on Fridays.  
However, as you know, my new normal means that sometimes 
I have to listen to my body and am not able to follow through 
as planned. 
Thank you for your understanding.


Click link Subscribe to Pain FULLY Living Weekly Posts by Email


5 thoughts on “Feeling Like #$@&%*!

  • I so relate! Last summer I was out on Cymbalta and it was the worst decision of my life. While withdrawing I experienced the same as you but also had the brain zaps. It was horrible! Also like you it was a catalyst to not take medication anymore. Since then I’ve been working with a holistic doctor to alter my diet and try to heal with food. I’m so sorry you had to go through all that- I don’t wish it on anyone.

  • It is a worry with some of those meds, isn't it.I was on Cymbalta for a while a few years ago. I came off it without too many problems. If I remember rightly, I opened capsules and removed some of the beads and lowered them that way. 30mg to zero is too big a drop. I think it's terrible that they don't make a lower dose.Good luck with coming off them.

  • There is comfort knowing im jot the only one. My med doctors think im crazy for going off it. Thank you for sharing your experience. I have an appointment with a holistic nurse next week. I also did get a medical marijuana card, but I have a lot learning to do for that, still.

Leave a Reply